Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 79, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 29, 2019, 2:30 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2019, 2:30 AM EDT (06:30 UTC)
- Expired
- Sep 30, 2019, 10:30 AM EDT
- In force
- 32 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
380 WHUS71 KBUF 290630 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 230 AM EDT Sun Sep 29 2019 LOZ042>044-291430- /O.NEW.KBUF.SC.Y.0079.190929T0630Z-190929T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 230 AM EDT Sun Sep 29 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 2 PM EDT this afternoon. * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Hitchcock
7 follow-up statements
671 WHUS71 KBUF 291045 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 645 AM EDT Sun Sep 29 2019 LOZ042>044-291800- /O.CON.KBUF.SC.Y.0079.000000T0000Z-190929T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 645 AM EDT Sun Sep 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Hitchcock
228 WHUS71 KBUF 291433 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1033 AM EDT Sun Sep 29 2019 LEZ040-292245- /O.EXB.KBUF.SC.Y.0079.000000T0000Z-190930T0200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 1033 AM EDT Sun Sep 29 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 10 PM EDT this evening. * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042>044-292100- /O.EXT.KBUF.SC.Y.0079.000000T0000Z-190929T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1033 AM EDT Sun Sep 29 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...Northeast 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
807 WHUS71 KBUF 292040 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 440 PM EDT Sun Sep 29 2019 LOZ042>044-300445- /O.EXT.KBUF.SC.Y.0079.000000T0000Z-190930T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 440 PM EDT Sun Sep 29 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...East 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-300200- /O.CON.KBUF.SC.Y.0079.000000T0000Z-190930T0200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 440 PM EDT Sun Sep 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Northeast 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
133 WHUS71 KBUF 292347 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 747 PM EDT Sun Sep 29 2019 LOZ044-300100- /O.CAN.KBUF.SC.Y.0079.000000T0000Z-190930T0900Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 747 PM EDT Sun Sep 29 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ LOZ042-043-300900- /O.CON.KBUF.SC.Y.0079.000000T0000Z-190930T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 747 PM EDT Sun Sep 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...East 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-300200- /O.CON.KBUF.SC.Y.0079.000000T0000Z-190930T0200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 747 PM EDT Sun Sep 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...East 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
384 WHUS71 KBUF 300157 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 957 PM EDT Sun Sep 29 2019 LEZ040-300300- /O.CAN.KBUF.SC.Y.0079.000000T0000Z-190930T0200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 957 PM EDT Sun Sep 29 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ LOZ042-043-300900- /O.CON.KBUF.SC.Y.0079.000000T0000Z-190930T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 957 PM EDT Sun Sep 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...East 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
729 WHUS71 KBUF 300818 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 418 AM EDT Mon Sep 30 2019 LOZ043-300930- /O.CAN.KBUF.SC.Y.0079.000000T0000Z-190930T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 418 AM EDT Mon Sep 30 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ LOZ042-301500- /O.EXT.KBUF.SC.Y.0079.000000T0000Z-190930T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 418 AM EDT Mon Sep 30 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...East 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
340 WHUS71 KBUF 301430 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1030 AM EDT Mon Sep 30 2019 LOZ042-301530- /O.CAN.KBUF.SC.Y.0079.000000T0000Z-190930T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1030 AM EDT Mon Sep 30 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 1:13 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 29, 1:13 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 113 AM EDT Sun Sep 29 2019 .SYNOPSIS... Dry and cooler weather will return later tonight and Sunday behind a cold front as high pressure builds into the eastern Great Lakes and New England. A warm front will bring a few showers Monday and Tuesday as much warmer air moves back into the region. A greater chance of rain will arrive Wednesday as a cold front slowly crosses the eastern Great Lakes. && .NEAR TERM /THROUGH TODAY/... North/northeast upslope flow off Lake Ontario in the wake of a cold front will continue to support a wealth of stratocumulus overnight with most areas remaining cloudy. A few areas such as Niagara County have cleared, but this is likely temporary with lake effect clouds filling back in over Lake Ontario. The rain with the cold front has exited the area...with just a small chance of a shower remaining overnight across the Genesee Valley where upslope/weak lake enhancement could still bring a few light showers or sprinkles. Cold advection will bring a cooler airmass into the region tonight, with lows in the lower 50s in most areas and mid 40s east of Lake Ontario. Lingering low clouds south of Lake Ontario likely to start the day Sunday. Dry air associated with high pressure building down from the northern Great Lakes/Ontario should be able to mix out the cloud cover with a good deal of sunshine expected by afternoon. Temperatures look to be near seasonal normals in the 60s. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... Surface high pressure will become centered over Quebec and northern New England while low pressure tracks from Nebraska to the Northern Plains Sunday night. While east-northeast flow persists at the surface overnight, a southerly flow will increase in the mid- levels between these two systems. A mid- level ridge will flatten into Monday morning and there is a concern that upstream showers and thunderstorms may move across the top of the ridge and into western NY late Sunday night. There is a spread in model guidance, as is common with ridge riders so will need to be monitored. Mostly clear and dry conditions will persist east of Lake Ontario creating a spread in temperatures from the upper 30's/low 40's to the low 50's across the western Southern Tier. The mid-level ridge will build northward Monday while a warm front moves from south to north across the forecast area through the day. Overall, the chance for showers and thunderstorms is low Monday with a chance in the morning if upstream activity comes into the region the previous night and then again across the western Southern Tier and higher terrain of western NY when diurnal instability forms in the warm sector. Temperatures will rise into the mid to upper 70's and upper 60's east of Lake Ontario. Low pressure rapidly tracks from the Upper Great Lakes to northern Quebec Monday night. The forecast region remains in the warm sector as southerly flow continues overnight. A 30 kt westerly low-level jet will transport high PWAT air across the northern half of the forecast area. While this alone will increase the chance for showers and thunderstorms into Tuesday the main zone for showers and thunderstorms will be to the north and west, closer to a frontal zone. A tight pressure gradient will produce breezy, southwest winds Tuesday. A large scale trough over the Rockies will help push the frontal zone south and showers and thunderstorms will sag south across north central NY and into western NY Tuesday night. The western Southern Tier will see the lowest chance for rainfall during this period. Rainfall amounts will average under an inch east of Lake Ontario and under a half inch along the southern shore of Lake Ontario. There is the chance that higher amounts are possible due to the risk of thunderstorms and high pwat air east of Lake Ontario. Temperatures will soar to the low to mid 80's across western NY and the mid to upper 70's east of Lake Ontario. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... A cold front will slowly drop southward across the region on Wednesday and this is likely to produce showers and possibly a thunderstorm. The front will then stall near the NY/PA state line Wednesday night before attempting to nudge slightly northward on Thursday in response to a shortwave digging across the Upper Great Lakes. The front will then push definitively southward Thursday night when the shortwave tracks across the lower Great Lakes. This will maintain a chance of showers through Thursday night. Model guidance is in fairly good agreement on this pattern, but QPF differs considerably depending on the exact position and motion of the front and shortwave. Despite the persistent risk for showers, rainfall amounts should be fairly modest with less than an inch at most locations. Likewise, temperatures will depend on the position of the front, but in general there will be a cooling trend during the period. The forecast adjusted consensus temperature guidance to sharpen the thermal gradient near the front based on the expected position of the front. High pressure will then build across the western Great Lakes on Friday and shift across the eastern Great Lakes and southern Quebec on Saturday. There may be a few lingering showers on Friday, but these will end as the high builds across the region and provides dry weather heading into next weekend. This will also usher in considerably cooler weather with daytime highs in the 50s for Friday and Saturday. There is even a risk for some frost across the typically cooler interior valleys and North Country on Friday night. && .AVIATION /05Z SUNDAY THROUGH THURSDAY/... Extensive stratocumulus will continue overnight and through Sunday morning with north/northeast upslope flow and lake effect clouds in the wake of a cold front. CIGS are a mix of VFR and MVFR, and this will continue to be the case overnight through mid morning Sunday. The low clouds will erode during the late morning and early afternoon as surface high pressure builds into the eastern Great Lakes, with remaining MVFR CIGS improving to VFR. Mid/high clouds will begin to increase by Sunday evening in advance of a warm front moving towards the area. Clouds will thicken and lower across Western NY late Sunday night, with a chance of a few showers towards daybreak Monday. CIGS/VSBY should remain VFR through Monday morning. Outlook... Monday through Tuesday...Mainly VFR with a chance of showers. Wednesday...Areas of MVFR with showers likely. Thursday...VFR/MVFR. A chance of showers. && .MARINE... Following a cold front, winds have become northwest across the Eastern Great Lakes. This winds will continue to veer, becoming northeast later tonight. The northeast winds will produce choppy conditions along the Lake Ontario nearshore waters and will be monitored overnight into Sunday morning for any potential small craft headlines. Winds and waves will subside Sunday afternoon and evening as the pressure gradient relaxes across the eastern Great Lakes. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Thomas/TMA NEAR TERM...Hitchcock/Thomas/TMA SHORT TERM...HSK LONG TERM...Apffel AVIATION...Hitchcock MARINE...Hitchcock/Thomas/TMA
Hazardous weather outlook, Sep 28, 9:30 PM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service Buffalo NY 930 PM EDT Sat Sep 28 2019 NYZ001>008-010>014-019>021-085-300130- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 930 PM EDT Sat Sep 28 2019 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-300130- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 930 PM EDT Sat Sep 28 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 2:30 AM EDT | Beach Hazards Statement | BUF | Chautauqua, Monroe, Niagara, Orleans, Wayne | 19 hr |
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.